Alert archive / Kansas / Flash Flood Warnings in 2004

Flash Flood Warning 54, NWS Kansas City, MO

August 27, 2004Leavenworth County, Kansas

NWS Kansas City, MO issued this flash flood warning at Aug 27, 2004, 8:40 PM CDT for Leavenworth County, Kansas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2004, 8:40 PM CDT (01:40 UTC)
Expired
Aug 28, 2004, 2:45 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Leavenworth County, KS

The radar

The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 9:00 PM CDTFLASH FLOODTonganoxie, KS6TH AND CHURCH CLOSED DUE TO WATER FLOWING OVER THE ROAD.
Aug 27, 11:41 PM CDTFLASH FLOODTonganoxie, KSTONGANOXIE CREEK AND STRANGER CREEKS OUT OF THEIR BANKS FROM TONGANOXIE DOWNSTREAM...NUMEROUS ROADS COVERED WITH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2004-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3473 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2004-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3473 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
2.8
Supercell composite
28.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 280143
FFWEAX
KSC103-280745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 PM CDT FRI AUG 27 2004

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEAVENWORTH COUNTY IN NORTHEAST KANSAS

* UNTIL 245 AM CDT

* AT 834 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED
  WATER BEGINNING TO FLOW ACROSS ROADS ACROSS SOUTHERN 
  PORTION OF THE COUNTY ALONG AND SOUTH OF STATE ROUTE
  32. HOURLY RAINFALL RATES OF 2 INCHES PER HOUR...WITH
  ISOLATED RAINFALL OF UP TO 3 INCHES SINCE 6 PM ARE
  OCCURING WITH THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BASEHOR...JARBALO...LANSING...RENO AND TONGANOXIE. STRANGER
  AND NINEMILE CREEK WILL BE IMPACTED BY FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

BE AWARE THAT LOW WATER CROSSINGS MAY BE IN YOUR AREA...WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3932 9492 3929 9490 3927 9485 3920 9481
      3919 9491 3900 9493 3901 9503 3897 9511
      3898 9519 3928 9518 3930 9502

$$

SF
4 follow-up statements
000 
WGUS73 KEAX 280250
FFSEAX
KSC103-MOC165-280745-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
946 PM CDT FRI AUG 27 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 245 AM CDT FOR LEAVENWORTH 
COUNTY...

...FLASH FLOOD WARNING CONTINUES UNTIL 3 AM CDT FOR PLATTE COUNTY...

THUNDERSTORMS WITH TORRENTIAL RAINFALL CONTINUE TO MOVE NORTHEAST 
ACROSS THE NORTHWEST TWO THIRDS OF THE METRO AREA.  NEARLY 1.5 
INCHES OF RAIN HAS FALLEN AT THE INTERNATIONAL AIRPORT SINCE 7 
PM...AND DOPPLER RADAR ESTIMATES INDICATE THAT ANYWHERE FROM 2 TO 3 
INCHES HAVE FALLEN IN SOUTHERN LEAVENWORTH AND SOUTHERN PLATTE 
COUNTIES.

FLASH FLOODING WAS REPORTED IN TONGANOXIE...WHERE THE INTERSECTION 
OF 6TH AND CHURCH STREET WAS REPORTED CLOSED.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.  REMEMBER...TURN AROUND...DONT 
DROWN.

LAT...LON 3951 9470 3920 9462 3918 9488 3911 9517
      3937 9511 3940 9493

$$

HUDSON
000 
WGUS73 KEAX 280355
FFSEAX
KSC103-MOC165-280745-

NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1054 PM CDT FRI AUG 27 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 245 AM CDT FOR LEAVENWORTH 
COUNTY...
...FLASH FOOD WARNING CONTINUES UNTIL 3 AM CDT FOR PLATTE COUNTY...

THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE TO MOVE ACROSS 
LEAVENWORTH AND PLATTE COUNTY.  BETWEEN 9 AND 10:30 PM...OVER AN 
INCH OF RAIN FELL ACROSS LEAVENWORTH COUNTY.  IN THE SAME TIMEFRAME 
IN PLATTE COUNTY...ANOTHER QUARTER TO HALF AN INCH OF RAIN FELL.  

ADDITIONAL RAINFALL AMOUNTS BEFORE MIDNIGHT WILL BE FROM A QUARTER 
TO A HALF AN INCH OF RAIN.  

THE PLATTE COUNTY SHERIFF OFFICE REPORTED THAT SEVERAL ROADS WERE 
CLOSED DUE TO WATER...INCLUDING NEAR GREEN HILLS AND 9 HIGHWAY...AND 
NEAR MELODY AND CROSSROADS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3952 9465 3918 9463 3922 9491 3911 9517
      3938 9512 3940 9493 3951 9501

$$

LVQ
000 
WGUS73 KEAX 280508
FFSEAX
KSC103-MOC165-280800-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 AM CDT SAT AUG 28 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 300 AM CDT FOR PLATTE 
COUNTY...

...FLASH FLOOD WARNING CONTINUES UNTIL 245 AM CDT FOR LEAVENWORTH 
COUNTY...

BETWEEN 11 PM AND MIDNIGHT...MUCH OF THE RAINFALL ACROSS LEAVENWORTH 
AND PLATTE COUNTIES HAD DIMINISHED.  RAINFALL AMOUNTS AVERAGED 
AROUND A TENTH OF AN INCH.  THUNDERSTORMS WILL CONTINUE TO BE SPOTTY 
ACROSS LEAVENWORTH AND PLATTE COUNTY THROUGH AT LEAST 2 AM...WITH  
ADDITIONAL RAINFALL AMOUNTS LESS THAN A HALF AN INCH.  HOWEVER... 
ANOTHER SUBSTANTIAL BATCH OF THUNDERSTORMS IS COMING OUT OF 
SOUTHEAST KANSAS.  IF THESE STORMS HOLD TOGETHER...HEAVY RAINFALL 
WILL BE POSSIBLE AGAIN AFTER 2 AM.

LEAVENWORTH EMERGENCY MANAGEMENT REPORTED THAT TONGANOXIE AND 
STRANGER CREEKS WERE OUT OF THEIR BANKS FROM TONGANOXIE 
DOWNSTREAM...AND NUMEROUS ROADS WERE COVERED WITH WATER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3950 9463 3920 9463 3921 9491 3902 9491
      3900 9514 3939 9517

$$

LVQ
000 
WGUS73 KEAX 280746
FFSEAX
KSC103-280815-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
246 AM CDT SAT AUG 28 2004

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LEAVENWORTH COUNTY
HAS BEEN ALLOWED TO EXPIRE...

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS LEAVENWORTH COUNTY THE 
REMAINDER OF THE NIGHT...BUT ADDITIONAL RAINFALL AMOUNTS WILL NOT BE 
ENOUGH TO CAUSE MORE FLOODING.  EXCESS RUNOFF FROM HEAVY RAIN HAS 
ENDED OVER THE WARNED AREA.  STREAMS AND CREEKS IN THE WARNED AREA 
HAVE RECEDED...THUS ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY OR 
TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3939 9495 3901 9492 3901 9516 3939 9517

$$

LVQ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:20 PM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Aug 27, 3:20 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CDT FRI AUG 27 2004

.DISCUSSION...
GOING FORECAST LOOKS GOOD...WITH COLD FRONT POSITIONED FROM ROUGHLY
BETHANY TO MUSCOTAH KANSAS...AND INITIATION OCCURRING AT THE
ANTICIPATED TIME.  SEVERE THUNDERSTORM WATCH UPDATED TO INCLUDE MUCH
OF WESTERN MISSOURI AND EASTERN KANSAS THROUGH 9 PM.  GIVEN SHEAR
PROFILES...ANTICIPATE MOSTLY A MULTICELLULAR...HAIL/DAMAGING WIND
THREAT WITH THESE STORMS.  SLOW MOVING FRONT WILL LIKELY BRING A
CONSIDERABLE AMOUNT OF RAIN TO NORTHCENTRAL MISSOURI...MOST NOTABLY
NORTH OF INTERSTATE 70 AND EAST OF INTERSTATE 35.  WITH A
CONSIDERABLE AMOUNT OF AVAILABLE MOISTURE...FLASH FLOOD WATCH IN
EFFECT THROUGH EARLY MORNING HOURS.

FOLLOWING THE FRONT...CONDITIONS LOOK TO DRY OUT BY MID SATURDAY
INTO SUNDAY.  HIGH PRESSURE BUILDS IN FROM THE HIGH PLAINS...ENDING
THE WEEK OF ACTIVE WEATHER.  NORTHWEST FLOW ALOFT WILL SHIFT MOST
ACTIVITY INTO AREAS OF NORTHERN IOWA AND MINNESOTA...WITH RIDGING
MOVING INTO PLACE BY MID WEEK.  THEREFORE...DRY FORECAST WILL REMAIN
IN TACT UNTIL FURTHER MODEL RUNS ADVERTISE OTHERWISE.  TEMPERATURES
REBOUND TO NEAR NORMAL VALUES BY THE END OF THE WEEK...WITH STRONG
WARM ADVECTION PRIOR TO NEXT STORM SYSTEM ON SATURDAY.

LEINS

&&

.PREV DISCUSSION
1017 AM CDT
UPDATES TO FORECAST FORTHCOMING TO INCLUDE NEW SEVERE THUNDERSTORM
WATCH ALONG AND SOUTH OF THE MISSOURI RIVER UNTIL 3 PM...AND TO
ISSUE A FLOOD WATCH FOR TONIGHT FOR MOST AREAS.  THUNDERSTORMS
ATTEMPTING TO DEVELOP ALONG RESIDUAL OUTFLOW BOUNDARIES FROM CENTRAL
INTO WEST CENTRAL MISSOURI.  MLCAPES THIS MORNING ALREADY AT OR
ABOVE 3000 J/KG ACROSS WESTERN MISSOURI THIS MORNING...AND SATELLITE
IMAGERY AND A LOOK OUT THE DOOR INDICATES DEVELOPING CU FIELD FROM
CONVECTION OVER NORTHEAST MISSOURI EXTENDING SOUTHWEST TO NEAR
PLEASANT HILL.  STORMS THIS MORNING ARE DEVELOPING WELL AHEAD OF THE
MAIN SURFACE FRONT...WHICH IS STILL WELL NORTH OF KANSAS CITY
ROUGHLY FROM JUST SOUTH OF FALLS CITY TO NEAR BETHANY.  MUCH OF THIS
AREA REMAINS CAPPED TO SURFACE DEVELOPMENT AT THE MOMENT.

EXPECT TWO DISTINCT ROUNDS OF STORMS TODAY.  THE FIRST WILL AFFECT
MAINLY AREAS SOUTH OF I-70 THROUGH THIS AFTERNOON...WITH THE MORE
SIGNIFICANT THREAT FOR FLOODING RAIN AND SEVERE STORMS LATE THIS
AFTERNOON AND INTO TONIGHT...WHEN WE TAP INTO THE BOUNDARY LAYER.
PRECIPITABLE WATER VALUES REMAIN QUITE HIGH...AND 12Z MODEL QPF
INDICATIVE OF A WIDESPREAD 1-2 INCH RAIN EVENT LATER TONIGHT.  HAVE
HOISTED A FLOOD WATCH WITH THIS CONCERN IN MIND FOR TONIGHT.

WILL ALSO KEEP A CLOSE EYE ON AFTERNOON HEAT INDICES...WHICH MAY
FLIRT WITH THE 100-105 DEGREE RANGE THIS AFTERNOON SOUTH OF THE
MISSOURI RIVER.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH IN EFFECT TONIGHT ALL COUNTIES.
MO...FLOOD WATCH IN EFFECT TONIGHT ALONG AND SOUTH OF A ST JOSEPH TO
BETHANY LINE.

WFO EAX
Hazardous weather outlook, Aug 27, 12:41 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1241 PM CDT FRI AUG 27 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281100-

...SCATTERED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND
VERY HEAVY RAINFALL EXPECTED LATE THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL RAPIDLY DEVELOP THIS AFTERNOON...LIKELY BETWEEN 2
AND 4 PM ALONG AND SOUTH OF A ST JOSEPH TO BETHANY LINE.  SOME OF
THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS
OF 60 TO 70 MPH.  WARMER TEMPERATURES ALOFT SHOULD MINIMIZE THE
THREAT FOR HAIL...ALTHOUGH A FEW STORMS COULD PRODUCE HAIL UP TO
PENNY OR QUARTER SIZE.

HEAVY RAIN IS ALSO A CONCERN TONIGHT...ESPECIALLY SOUTH OF THE
MISSOURI RIVER. THE ATMOSPHERE IS PRIMED WITH COPIOUS MOISTURE.
RAINFALL TOTALS OF 1 TO 2 INCHES WILL LIKELY BE COMMON TONIGHT ALONG
AND SOUTH OF I-35...WITH LOCALLY HIGHER AMOUNTS.  PERSONS WITH
INTERESTS ALONG AREA STREAMS AND RIVERS SHOULD PAY CLOSE ATTENTION TO
RAINFALL TRENDS LATER TONIGHT.

IN ADDITION TO THE SEVERE WEATHER AND FLOOD THREATS...THE HEAT AND
HUMIDITY WILL PERSIST THIS AFTERNOON. AFTERNOON HEAT INDICES WILL
RANGE FROM 100 TO 105....MAINLY ALONG AND SOUTH OF A KANSAS
CITY TO MOBERLY LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LIKELY WILL BE REQUIRED THIS AFTERNOON AND EVENING
ACROSS MUCH OF THE OUTLOOK AREA...GENERALLY SOUTH OF A
ST JOSEPH TO BETHANY LINE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

HUDSON

In the hours before

Local storm report, Aug 27, 6:37 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT FRI AUG 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     8 NW MILAN              40.28N 93.23W
08/27/2004                   SULLIVAN           MO   LAW ENFORCEMENT

            LARGE TREES BLOCKING ROAD

&&

SF
Local storm report, Aug 27, 6:45 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT FRI AUG 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             SHAWNEE                 39.02N 94.80W
08/27/2004  0.75 INCH        JOHNSON            KS   BROADCAST MEDIA

            PENNY SIZE HAIL IN NORTHWESTERN SHAWNEE.

&&

HUDSON
Local storm report, Aug 27, 6:56 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT FRI AUG 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             KANSAS CITY KS          39.12N 94.73W
08/27/2004  0.75 INCH        WYANDOTTE          KS   EMERGENCY MNGR

            126TH AND STATE.

&&

HUDSON
Local storm report, Aug 27, 7:24 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 PM CDT FRI AUG 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             DENTON                  39.73N 95.27W
08/27/2004  0.88 INCH        DONIPHAN           KS   LAW ENFORCEMENT

            REPORTED BY DONIPHAN COUNTY SO.

&&

HUDSON
Local storm report, Aug 27, 7:49 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 PM CDT FRI AUG 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      KANSAS CITY             39.12N 94.55W
08/27/2004                   JACKSON            MO   FIRE DEPT/RESCUE

            ROADS COVERED ON WARD PARKWAY.

&&

HUDSON
Local storm report, Aug 27, 8:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
827 PM CDT FRI AUG 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0659 PM     FLASH FLOOD      2 W MILAN               40.20N 93.16W
08/27/2004                   SULLIVAN           MO   LAW ENFORCEMENT

            BRIDGE WASHED OUT ALONG STATE ROUTE PP, WATER OVER THE
            ROAD ALONG STATE ROUTE D IN GREEN CASTLE, INTERSECTIONS
            OF STATE ROUTES J AND Y WITH STATE ROUTE 6 UNDER WATER

0817 PM     HAIL             ST JOSEPH               39.76N 94.85W
08/27/2004  0.88 INCH        BUCHANAN           MO   AMATEUR RADIO

0817 PM     FLASH FLOOD      1 N LOCK SPRINGS        39.86N 93.78W
08/27/2004                   DAVIESS            MO   EMERGENCY MNGR

            V HIGHWAY AND 190 HIGHWAY. 10 INCHES OF WATER FLOWING
            ACROSS LOW WATER CROSSING.

0817 PM     FLASH FLOOD      5 W BUCKNER             39.13N 94.29W
08/27/2004                   JACKSON            MO   AMATEUR RADIO

            WATER OVER 24 HIGHWAY

&&

HUDSON

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:08 PM CDTSevere Thunderstorm WarningEAXDoniphan67 min
Aug 27, 7:19 PM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte56 min
Aug 27, 8:10 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth50 min
Aug 28, 12:44 AM CDTFlash Flood WarningEAXJohnson, Wyandotte6 hr

Nearby

Flash Flood Warnings in Kansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.